Colorado, 2012High Wind in Colorado, February 22 to 23, 2012
February 22 to 23, 2012 · NWS PUB · 13 events in 13 counties and zones
and at times damaging winds... across the mountains of central and southern Colorado.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense weather disturbance generated strong...and at times damaging winds... across the mountains of central and southern Colorado. Damage reports included broken car windows...trees down on houses...and power outages. Some of the higher reported wind gusts included 63 mph north-northwest of Walsenburg (Huerfano County)...66 mph 8 miles west-southwest of Fountain (El Paso County)...74 mph to 77 mph from the Air Force Academy to near Falcon (El Paso County)...and near 90 mph on the Rampart Range around Pikes Peak (El Paso County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Feb 22, 3:02 PM MST, 2 hours 58 minutes earlier.
Area forecast discussion, Feb 22, 3:02 PM MST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
302 PM MST WED FEB 22 2012
.SHORT TERM...
(TONIGHT AND THURSDAY)
...STRONG WINDS LIKELY TONIGHT...
CURRENTLY...BROAD NORTHWESTERLY FLOW SPANS FROM THE PACIFIC
NORTHWEST INTO THE SOUTHERN PLAINS. A STRONG DISTURBANCE EMBEDDED
IN THE STRONG FLOW IS CURRENTLY LOCATED FROM THE NORTHERN ROCKIES
INTO THE INTERMOUNTAIN WEST AND WILL CONTINUE TO TRACK SOUTHEAST
THROUGH THE FORECAST PERIOD. AREA OBSERVATIONS INDICATE LIGHT SNOW
FALLING OVER THE CENTRAL MOUNTAINS. WINDS CONTINUE TO BE THE MAIN
ISSUE. OBSERVATIONS CONTINUE TO SHOW WIDESPREAD 30 TO 40 MPH WINDS
ALONG THE EASTERN MOUNTAINS AND LEE SLOPES. THE STRONGEST WINDS
CONTINUE TO BE ALONG THE EASTERN SLOPES OF THE RAMPARTS WITH WIND
STILL GUSTING AT NEAR 60 MPH AT TIMES. THERE HAS BEEN A STRUGGLE
OVER THE SOUTHEASTERN PLAINS TO HIT RED FLAG CRITERIA...BUT RECENT
OBS INDICATE WINDS ARE STARTING TO BLOW AND HUMIDITY VALUES HAVE
FALLEN INTO THE MID TEENS.
TONIGHT...STARTING TO BECOME A BIT CONCERNED FOR THE POTENTIAL FOR
DOWNSLOPE WINDS..IN PARTICULAR IN THE WET MOUNTAIN VALLEY AND ALONG
THE EASTERN SLOPES OF THE RAMPARTS. THE LATEST LOCAL WRF RUN ALONG
WITH THE CAIC WRF ARE INDICATING THE POTENTIAL FOR DOWNSLOPE WINDS
FROM AROUND 03Z THROUGH AROUND 12Z TONIGHT. WRF CROSS SECTIONS SHOW
A NICE STABLE LAYER AROUND MOUNTAIN TOP LEVEL AND PRETTY GOOD REVERSE
SHEAR OVER THE RAMPART RANGE. THE WRF DUCTS DOWN 80 KT WINDS ALONG
THE EASTERN SLOPES OF THE OF THE RAMPARTS...SO WOULD NOT BE
SURPRISED TO SEE WINDS GUSTING TO NEAR 80 KTS TONIGHT. THE OTHER
AREA THE WRF SEEMS TO BE HITTING HARD WITH STRONG WINDS IS THE WET
MOUNTAIN VALLEY. THE WRF IS DUCTING DOWN 60 PLUS KTS OF WIND INTO
THE VALLEY. WENT AHEAD AND ADDED THIS AREA TO THE HIGH WIND WARNING
AS WELL AS THE HIGHER PEAKS OF THE SANGRE DE CRISTO AND WET
MOUNTAINS. SEE THE HIGHLIGHTS FOR MORE INFO. EXPECT LIGHT SNOW TO
CONTINUE OVER THE CENTRAL MOUNTAINS...INCREASING IN INTENSITY BY
THURSDAY MORNING AS THE UPPER SYSTEM MOVES INTO THE CENTRAL ROCKIES.
THURSDAY...A STRONG COLD FRONT IS FORECAST TO TRACK SOUTH ACROSS THE
EASTERN PLAINS DURING THE EARLY MORNING HOURS. WINDS WILL SHIFT
NORTHERLY BEHIND THE COLD FRONT. THIS LOW LEVEL WIND SHIFT...ALONG
WITH INCREASING JET STREAM WINDS WILL BRING AN END TO THE DOWNSLOPE
POTENTIAL OVER TELLER AND WESTERN EL PASO COUNTIES AROUND 10Z.
FOLLOWED A BLEND OF THE NAM AND VARIOUS WRF SOLUTIONS WHICH ARE
VIRTUALLY DRY GIVEN THE NORTHWESTERLY TO NORTHERLY FLOW BEHIND THE
COLD FRONT. EXPECT LIGHT RAIN AND SNOW TO DEVELOP OVER THE PALMER
DIVIDE TOMORROW MORNING WITH LITTLE OR NO ACCUMULATION EXPECTED.
RAIN AND SNOW WILL SPREAD SOUTH THROUGHOUT THE DAY...MAINLY
REMAINING CONFINED TO THE EASTERN MOUNTAINS AND ADJACENT SLOPES WEST
OF I-25. ONLY MINOR ACCUMULATIONS ARE EXPECTED...WITH 1 TO 3 INCHES
POSSIBLE OVER THE HIGHER TERRAIN. FAVORABLE UPSLOPE FLOW OVER THE
CENTRAL MOUNTAINS WILL LEAD TO 3 TO 6 INCHES OF SNOWFALL THROUGH
THURSDAY EVENING. WIND WILL BE THE ISSUE FOR THE EASTERN PLAINS.
MODEL 850 AND 700 MB FLOW SUGGESTS WIDESPREAD WIND GUSTS TO NEAR 50
KTS FOR THE FAR EASTERN PLAINS. FOR NOW EXPECT WINDS TO REMAIN
BELOW HIGH WIND CRITERIA BUT CAUTION SHOULD BE ADVISED ON WEST-EAST
HIGHWAYS. TEMPERATURES WILL STRUGGLE TO GET OUT OF THE 40S FOR MOST
AREAS OF THE PLAINS. MOZLEY
.LONG TERM...
(THURSDAY NIGHT THROUGH WEDNESDAY)
THU NIGHT THERE MAY BE SOME LINGERING LIGHT SHOWERS OVR SOME OF THE
SERN PLAINS...AND SHOULD ALSO CONTINUE TO SEE SOME LIGHT SNOW OVR
THE CENTRAL MTS. FRI...AS AN UPR RIDGE BUILDS INTO THE AREA...DRY
WEATHER IS EXPECTED ACRS THE AREA...WITH AROUND TO SLIGHTLY ABOVE
NORMAL HIGHS.
SAT ALSO LOOKS DRY...AHEAD OF THE NEXT WEATHER SYSTEM THAT MOVES
INTO THE AREA FOR SAT NIGHT AND SUN. THERE ARE A LOT OF UNCERTAINTY
WITH THIS SYSTEM...AS THE GFS IS FARTHER NORTH AND MOVES IT BY THE
AREA MUCH QUICKER THAN THE ECMWF...WITH LITTLE AFFECT ON THE AREA
EXCEPT WINDY CONDITIONS...AND SOME SNOW IN THE CENTRAL MTS SAT
NIGHT. FOR NOW WL JUST MAINLY HAVE SOME PCPN OVR THE MTS...WITH THE
HIGHEST CHANCES ALONG THE CONTDVD.
MON WL GENERALLY BE A DAY WHEN WE ARE IN BETWEEN WEATHER
SYSTEMS...WITH THE NEXT AFFECTING THE AREA MONDAY NIGHT AND TUE.
THE GFS IS A LITTLE SLOWER THAN THE ECMWF MOVING IT ACRS THE STATE.
BEST CHANCES FOR SNOW WL AGAIN BE OVR THE MTS...BUT COULD SEE SOME
PCPN OVR THE PALMER DVD ON TUE...WITH MOST OF THE LOWER ELEVATION
LOCATIONS REMAINING DRY. WED THEN LOOKS TO BE A DRY DAY.
&&
.AVIATION...
VFR CONDITIONS THROUGH TONIGHT AT ALL TERMINALS. WINDS WILL BE THE
MAIN THREAT FOR KCOS AND KPUB THROUGH THE NEXT 24 HOURS. WESTERLY
WINDS CONTINUE TO GUST TO NEAR 30 KTS AT KPUB/KCOS AND WILL CONTINUE
TO DO SO THROUGH THE OVERNIGHT HOURS. THERE IS THE POTENTIAL FOR
DOWNSLOPE WINDS TONIGHT FOR KCOS FROM AROUND 04Z THROUGH 09Z WITH
OCCASIONAL GUSTS TO OR EXCEEDING OF 50 KTS WILL BE POSSIBLE. A
STRONG COLD FRONT WILL DROP SOUTH AROUND 09Z FOR KCOS AND 10Z FOR
KPUB WITH A NORTHERLY WIND SHIFT THEREAFTER. WINDS WILL INCREASE
BEHIND THE FRONT WITH WIDESPREAD 30 TO 35 KT WINDS FOR KPUB AND
KCOS. CIGS WILL LOWER TO AROUND 4-5 KFT BEHIND THE FRONT. MOZLEY
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 5 PM MST THIS AFTERNOON FOR COZ229-230-
233-237.
HIGH WIND WARNING FROM 7 PM THIS EVENING TO 5 AM MST THURSDAY
FOR COZ072-073-075-077>080.
HIGH WIND WARNING UNTIL 3 AM MST THURSDAY FOR COZ060-061-081-082-
084-085.
&&
88/28
Hazardous weather outlook, Feb 22, 6:27 AM MST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
627 AM MST WED FEB 22 2012
COZ058>089-093>099-231330-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
627 AM MST WED FEB 22 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...TODAY AND TONIGHT
WINDY CONDITIONS CAN BE EXPECTED ACROSS THE HIGHER TERRAIN AND ALONG
THE LOWER EASTERN SLOPES OF THE MOUNTAINS...ESPECIALLY ACROSS THE LEE
OF THE RAMPART RANGE IN WESTERN EL PASO COUNTY...THROUGH TONIGHT.
OCCASIONAL GUSTS IN EXCESS OF 60 MPH CAN BE EXPECTED ACROSS WESTERN
PORTIONS OF EL PASO COUNTY...WITH GUSTS IN EXCESS OF 75 MPH ACROSS
THE MOUNTAIN AREAS.
FIRE DANGER WILL INCREASE ACROSS THE SOUTHEAST COLORADO PLAINS THIS
AFTERNOON...AS WARM AND WINDY WEATHER SPREADS ACROSS THE AREA. THE
MOST DANGEROUS CONDITIONS ARE EXPECTED ALONG WITH SOUTHERN COLORADO
AND NEW MEXICO BORDER...WHERE A RED FLAG WARNING IS IN EFFECT FROM
NOON UNTIL 5 PM THIS EVENING.
OCCASIONAL LIGHT SNOW CAN BE EXPECTED ACROSS THE CENTRAL MOUNTAINS
THROUGH THIS AFTERNOON...WITH SNOWFALL INCREASING LATER TONIGHT
AHEAD OF A WEATHER SYSTEM MOVING INTO THE CENTRAL ROCKIES.
ACCUMULATIONS BETWEEN 2 AND 4 INCHES WILL BE POSSIBLE THROUGH
TONIGHT...WITH THE HIGHEST AMOUNTS NORTH OF COTTONWOOD PASS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ANOTHER 1 TO 3 INCHES OF SNOW WILL FALL ACROSS THE CENTRAL
MOUNTAINS ON THURSDAY...WHILE ISOLATED TO SCATTERED SNOW AND LOWER
ELEVATION RAIN SHOWERS WILL BE POSSIBLE ACROSS THE REMAINDER OF
THE STATE. THE BEST CHANCE FOR LIGHT SNOW ACCUMULATIONS WILL BE
ACROSS NORTHERN EL PASO AND TELLER COUNTIES THURSDAY MORNING.
LOCAL AREAS COULD SEE A QUICK INCH OF SNOW BEFORE SHOWERS DECREASE
DURING THE AFTERNOON.
THE NEXT STORM SYSTEM TO IMPACT THE REGION WILL DO SO OVER THE
WEEKEND THROUGH EARLY NEXT WEEK...WITH THE POTENTIAL FOR STRONG
WINDS BEGINNING SATURDAY AFTERNOON THROUGH SUNDAY...ALONG WITH
MODERATE SNOWFALL ACCUMULATIONS FOR THE CENTRAL MOUNTAINS.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE LIKELY ACROSS THE HIGHER TERRAIN AND THE LOWER EASTERN SLOPES
THROUGH TONIGHT.
23/31
In the hours before
Local storm report, Feb 22, 2:14 PM MST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
214 PM MST WED FEB 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM NON-TSTM WND GST 3 NNW AIR FORCE ACADEMY 39.01N 104.89W
02/22/2012 M58.00 MPH EL PASO CO MESONET
0710 AM NON-TSTM WND GST PIKES PEAK 38.84N 105.04W
02/22/2012 M85.00 MPH EL PASO CO MESONET
&&Local storm report, Feb 22, 4:01 PM MST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
401 PM MST WED FEB 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM NON-TSTM WND GST 3 NNW AIR FORCE ACADEMY 39.01N 104.89W
02/22/2012 M58.00 MPH EL PASO CO MESONET
0710 AM NON-TSTM WND GST PIKES PEAK 38.84N 105.04W
02/22/2012 M85.00 MPH EL PASO CO MESONET
0452 AM NON-TSTM WND GST 2 SSE BUENA VISTA 38.81N 106.12W
02/22/2012 M59.00 MPH CHAFFEE CO AWOS
STATION KAEJ-CENTRAL COLORADO REGIONAL AIRPORT. GUST
MEASURED AT 435AM.
0355 AM NON-TSTM WND GST 2 NE PONCHA SPRINGS 38.54N 106.05W
02/22/2012 M58.00 MPH CHAFFEE CO AWOS
STATION KANK-HARRIET ALEXANDER FIELD.
1238 AM NON-TSTM WND GST PIKES PEAK 38.84N 105.04W
02/22/2012 M83.00 MPH EL PASO CO MESONET
PIKES PEAK WEATHER SENSOR.
1218 AM NON-TSTM WND GST 6 NE ALPINE 38.78N 106.22W
02/22/2012 M77.00 MPH CHAFFEE CO MESONET
MEASURED BY K7BM...COTTONWOOD PASS SENSOR.
1147 PM NON-TSTM WND GST 4 SW AIR FORCE ACADEMY 38.94N 104.91W
02/21/2012 M81.00 MPH EL PASO CO MESONET
MEASURED AT MESONET STATION C5171
1113 PM NON-TSTM WND GST 2 SSE AIR FORCE ACADEMY 38.96N 104.85W
02/21/2012 M63.00 MPH EL PASO CO AWOS
1113 PM NON-TSTM WND GST 3 NNW AIR FORCE ACADEMY 39.03N 104.88W
02/21/2012 M61.00 MPH EL PASO CO AWOS
1033 PM NON-TSTM WND GST 3 ESE AIR FORCE ACADEMY 38.97N 104.81W
02/21/2012 M60.00 MPH EL PASO CO ASOS
1030 PM NON-TSTM WND GST 1 WNW AIR FORCE ACADEMY 38.98N 104.88W
02/21/2012 M63.00 MPH EL PASO CO AWOS
0930 PM NON-TSTM WND GST 3 NNW AIR FORCE ACADEMY 39.01N 104.89W
02/21/2012 M61.00 MPH EL PASO CO AWOS
0857 PM NON-TSTM WND GST 1 WNW AIR FORCE ACADEMY 38.98N 104.88W
02/21/2012 M62.00 MPH EL PASO CO AWOS
&&High Wind, Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft
- When
- February 22, 6:00 PM MST to 9:00 PM MST
- Where
- Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.729, -105.043 (the zone’s center; the record gives no point)
High Wind, Pikes Peak Above 11000 Ft
- When
- February 22, 6:00 PM MST to 9:00 PM MST
- Where
- Pikes Peak Above 11000 Ft forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.857, -104.844 (the zone’s center; the record gives no point)
High Wind, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft
- When
- February 22, 6:00 PM MST to 9:00 PM MST
- Where
- Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft
- When
- February 22, 6:00 PM MST to 9:00 PM MST
- Where
- Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
- Measured
- 77 kt (89 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
High Wind, West / Central Fremont County Below 8500 Ft
- When
- February 22, 9:00 PM MST to February 23, 3:00 AM MST
- Where
- West / Central Fremont County Below 8500 Ft forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.473, -105.440 (the zone’s center; the record gives no point)
High Wind, Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft
- When
- February 22, 11:00 PM MST to February 23, 5:00 AM MST
- Where
- Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.897, -105.164 (the zone’s center; the record gives no point)
High Wind, Wet Mountains Between 8500 and 10000 Ft
- When
- February 23, 1:00 AM MST to 5:00 AM MST
- Where
- Wet Mountains Between 8500 and 10000 Ft forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.110, -105.070 (the zone’s center; the record gives no point)
High Wind, Wet Mountains Above 10000 Ft
- When
- February 23, 1:00 AM MST to 5:00 AM MST
- Where
- Wet Mountains Above 10000 Ft forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 37.989, -104.947 (the zone’s center; the record gives no point)
High Wind, Eastern Sawatch Mountains Above 11000 Ft
- When
- February 23, 2:00 AM MST to 5:00 AM MST
- Where
- Eastern Sawatch Mountains Above 11000 Ft forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 38.677, -106.274 (the zone’s center; the record gives no point)
High Wind, Western Chaffee County Between 9000 & 11000 Ft
- When
- February 23, 2:00 AM MST to 5:00 AM MST
- Where
- Western Chaffee County Between 9000 & 11000 Ft forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 38.747, -106.194 (the zone’s center; the record gives no point)
High Wind, Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft
- When
- February 23, 2:00 AM MST to 5:00 AM MST
- Where
- Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 37.992, -105.637 (the zone’s center; the record gives no point)
High Wind, Northern Sangre de Cristo Mountains Above 11000 Ft
- When
- February 23, 2:00 AM MST to 5:00 AM MST
- Where
- Northern Sangre de Cristo Mountains Above 11000 Ft forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 37.867, -105.544 (the zone’s center; the record gives no point)
High Wind, Southern Sangre de Cristo Mountains Above 11000 Ft
- When
- February 23, 2:00 AM MST to 5:00 AM MST
- Where
- Southern Sangre de Cristo Mountains Above 11000 Ft forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 37.426, -104.809 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Georgia, February 22 to 23, 20121 death · $1.8 million · EF1 · 5 events
- Avalanche and High Wind in Utah, February 22 to 23, 20121 death · 82 kt wind · 6 events
- Avalanche in Montana, February 22, 20121 death · 1 event
- Heavy Snow and High Wind in Montana, February 22 to 25, 2012$314,000 · 65 kt wind · 6 events
- Debris Flow and High Wind in Washington, February 22 to 26, 2012$200,000 · 51 kt wind · 4 events
- High Wind in Idaho, February 22, 2012$105,000 · 68 kt wind · 6 events
- Flooding in Idaho, February 22 to 23, 2012$67,000 · 6 events
- Hail and Damaging Winds in Tennessee, February 22, 2012$34,000 · 1 in hail · 9 events
- High Wind in Oregon, February 22, 2012$26,000 · 72 kt wind · 5 events
- Heavy Snow in South Dakota, February 22 to 23, 201210 events
- Lightning Strike in Kentucky, February 22, 2012$15,000 · 1 event
- Heavy Snow in Idaho, February 22 to 23, 20127 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 366645, 366646, 366647, 366648, 366640, 366641, 366642, 366644, 366635, 366636, 366637, 366638, 366639.